Medication that turns skin bluish?

  1. 0 I got a test question stating a patient is taking a medication that is turning his skin bluish. I was asked to identify the likely medication. Silver was not one of the options. I can't remember the other options. Anyone know?
  2. Visit  mistyda profile page

    About mistyda

    From 'Arizona'; 34 Years Old; Joined Aug '07; Posts: 16; Likes: 1.

    9 Comments so far...

  3. Visit  NotReady4PrimeTime profile page
    0
    That would be amiodarone...
  4. Visit  NRSKarenRN profile page
    0
    Another thing to consider ...
    When the skin turns bluish or purplish, it could be due to the lack of oxygen in the blood or anemia. The oxygen-poor blood is bluish red in color. Women suffering from pneumonia, long diseases and some heart problems are troubled with this type of pigmentation too.
  5. Visit  EricJRN profile page
    0
    Agree with Jan. Amiodarone (Cordarone) is likely.

    Extended use of minocycline has also been associated with a blue-gray discoloration of the skin.
  6. Visit  tconlgirl profile page
    0
    Does amiodoarone really turn skin blue-ish? I had no idea, I have even given that med before. Why does it do that? Anyone know? I COULD look it up, but if someone wants to share
  7. Visit  morte profile page
    0
    http://www.pubmedcentral.nih.gov/art...id=1959100this
    this is really old.....and perhaps the mode of action has been proven to be otherwise, but interesting.....and i cant say that i remember this from school.....and this article predates EVEN me....schooling that is...lol
  8. Visit  Boog'sCRRN246 profile page
    0
    I think methotrexate turns the skin bluish too
  9. Visit  pagandeva2000 profile page
    0
    What about Coumadin...the purple toe syndrome? Interesting about amidoraone...didn't know that!
  10. Visit  mistyda profile page
    0
    Thanks guys. I think Amiodorone was one of the options.
  11. Visit  Longie profile page
    0
    I had a psych pt during a rotation in school whose skin was BLUE without doubt. You could pick it out from quite a distance away. It would seem to wax and wane in intensity from day to day. The nurses told me it was a reaction to Thorazine--my drug guide lists 'pigment changes' as a potential side effect. The nurses also said that this was permanent and pt had for several years now.


Nursing Jobs in every specialty and state. Visit today and find your dream job.

Top
close
close